Format

Send to

Choose Destination

See 1 citation found by title matching your search:

Crit Care Med. 1990 Oct;18(10):1124-8.

Critical care for clonidine poisoning in toddlers.

Author information

1
Department of Pediatrics, University of Arkansas for Medical Sciences, Little Rock.

Abstract

Clonidine may be a source of serious toxicity when ingested by toddlers. We describe 11 cases of clonidine ingestion by toddlers (mean dose 0.15 mg/kg; range 0.01 to 0.57). The source of the clonidine was a grand-parent in six of 11 cases. Symptoms included altered level of consciousness (n = 11), miosis (n = 5), bradycardia (n = 8), hypotension (n = 5), apnea and respiratory depression (n = 6), hypothermia (n = 5) and hypertension (n = 3). Therapeutic interventions included naloxone (n = 8) and atropine (n = 4), dopamine (n = 1), fluid resuscitation (n = 4), and endotracheal intubation (n = 1). There were no deaths. Symptoms of clonidine ingestion were typically mild if the dose ingested was less than 0.01 mg/kg, while bradycardia and hypotension occurred usually with doses of greater than 0.01 mg/kg. Apnea and respiratory depression were common when the dose exceeded 0.02 mg/kg. More effective measures are needed to prevent these potentially serious intoxications.

[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center